Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 733, NWS Jackson, MS

October 25, 2003Morehouse Parish, Louisiana; Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Oct 25, 2003, 1:31 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2003, 1:31 PM CDT (18:31 UTC)
Expired
Oct 25, 2003, 2:30 PM CDT
In force
59 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Ashley County, AR, Morehouse Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 251831
SVRJAN
ARC003-LAC067-251930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT SAT OCT 25 2003

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 230 PM CDT

* AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF PARKDALE...OR ABOUT 13
  MILES NORTHEAST OF BASTROP...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR PARKDALE AT 200 PM CDT
  BE NEAR PORTLAND AT 215 PM CDT
  BE NEAR MONTROSE AT 220 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.


LAT...LON 3323 9146 3290 9173 3295 9193 3338 9167
          3339 9147

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:50 AM CDT, 9 hours 41 minutes earlier.

Area forecast discussion, Oct 25, 3:50 AM CDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CDT SAT OCT 25 2003

NUMEROUS FORECAST CHALLENGES WITH STRONG COLD FRONT ARRIVING IN THE
CWFA TONIGHT AND MOVING OUT OF THE SERN COUNTIES SUNDAY MORNING...
GREAT TIMING FOR THE RETURN TO STANDARD TIME. AT LEAST TWO MUCH
COLDER NIGHTS FOLLOW FOR SUNDAY AND MONDAY NIGHTS WITH MODERATION
FOR THE SECOND HALF OF NEXT WEEK.

CURRENTLY...THE LAST WARM DAY OF THE MONTH CAN BE EXPECTED TODAY AS
CLOUDY/SHRA WEATHER RETURNS TO THE LOWER MISSISSIPPI VALLEY THIS
AFTERNOON. HIGH PRESSURE ON THE MID ATLANTIC COAST WITH A CENTRAL
CONUS COLD FRONT ALONG A KSTL-KADM LINE WILL BOTH MOVE EAST TODAY
WITH GULF MOISTURE STREAMING NWD INTO THE CWFA. SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG THE FRONT AND OVER SERN TX/WRN LA
SHOULD MERGE SOMEWHAT THIS AFTERNOON OVER AR/TN/NWRN HALF OF MS. A
DIGGING LONGWAVE TROUGH ON THE FRONT RANGE OF THE ROCKIES WILL MOVE
SWD AS A SE TX MID LEVEL VORT MAX EJECTS NEWD ACROSS THE LOWER MS
VALLEY. THE STRONG SURFACE COLD FRONT NOW MOVING INTO THE OZARKS
SHOULD GET HUNG UP FOR A FEW HOURS AS THE VORT MAX CROSSES THE
ARKLATEX. EXPECT THE FRONT TO REACH THE MS DELTA REGION LATE THIS
AFTERNOON AND PRESS THROUGH MUCH OF THE CWFA TONIGHT.

DYNAMICAL SUPPORT APPEARS TO BE OUT OF PHASE WITH THE SURFACE
FEATURES...AND ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. ISOLATED
CASES OF STRONG WINDS POSSIBLE THOUGH WITH MUCAPES 1500-2000J/KG AND
0-3KM HELICITIES LESS THAN 100M*M/S*S OVER OUR REGION FROM EARLY
AFTERNOON THROUGH EARLY EVENING. 850 MB FLOW OF 25 KNOTS FROM THE
SOUTH WILL BRING 324-326K THETA-E VALUES ALONG WITH PRECIPITABLE
WATER VALUES NEAR 1.5 INCHES RIGHT ALONG THE FRONT. RAINFALL AMOUNTS
EXPECTED TO AVERAGE ONE TO TWO INCHES THROUGH SUNDAY.

HIGHS WILL BE REACHED RATHER EARLY IN THE DAY SUNDAY AS BY AFTERNOON
COLD ADVECTION DOMINATES THE AREA WITH LARGE SHIELD OF COLD STRATOCU
PERSISTING UNTIL MIDDAY MONDAY WHEN DOWNGLIDE IMPROVES FOR SOME
PEAKS AT SUNSHINE AGAIN. NORTHERLY WINDS OF 15 MILES AN HOUR WITH
LINGERING LIGHT RAIN OR DRIZZLE SHOULD ALSO BE SEEN.

BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE FIRST HALF OF
NEXT WEEK AS A LONGWAVE TROUGH IN THE UPPER-LEVELS OF THE ATMOSPHERE
REMAINS OVER THE ERN CONUS THROUGH THURSDAY.  MEDIUM RANGE MOS
GUIDANCE REMAINS CONSISTENT IN HOLDING ONTO THE LOWER TEMPERATURES
FOR MONDAY/TUESDAY MORNING. A SECONDARY SHORTWAVE WILL PUSH ANOTHER
COLD FRONT THROUGH THE FORECAST AREA WEDNESDAY NIGHT.  THE LONGWAVE
TROUGH WILL FINALLY BEGIN LIFTING OUT THURSDAY AND FRIDAY WITH A
FLAT RIDGE MOVING INTO THE LOWER MISSISSIPPI VALLEY. NEAR NORMAL
TEMPERATURES SHOULD PREVAIL FOR THE FIRST OF NOVEMBER.

.PRELIMINARY POINT TEMPS/POPS...
JAN TT 082/056 058/039 058 58611
MEI BT 084/061 059/039 061 48721

.JAN WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
MS...NONE.
Hazardous weather outlook, Oct 25, 5:33 AM CDT, 7 hours 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261033-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CDT SAT OCT 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TODAY...SATURDAY...ACROSS PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. A FEW
OF THE THUNDERSTORMS...MAINLY WEST OF THE NATCHEZ TRACE...COULD
BRIEFLY BECOME SEVERE.

A DISTURBANCE MOVING NORTHEAST FROM SOUTH TEXAS WILL MOVE OVER
THE LOWER MISSISSIPPI VALLEY TODAY...AND WILL INTRODUCE A
MARGINALLY UNSTABLE ATMOSPHERE OVER THE AREA. MEANWHILE...A
STRONG COLD FRONT OVER THE LOWER PLAINS WILL CONTINUE TO PUSH
SOUTHEAST TOWARD THE ARK-LA-MISS. AS THE FRONT BEGINS TO
APPROACH...THE WIND FLOW IN THE MIDDLE AND UPPER LEVELS WILL
INCREASE TO MARGINAL SPEEDS THAT COULD SUPPORT ISOLATED SEVERE
THUNDERSTORM DEVELOPMENT LATE IN THE DAY IN AREAS WEST OF THE
NATCHEZ TRACE. HOWEVER...THE PRESENCE OF A SOME WHAT WEAK LOWER
LEVEL WIND FLOW WITHIN THE FIRST 3000 FEET OF THE SURFACE AND
INITIALLY HIGH FREEZING LEVELS SHOULD DAMPEN THE CHANCES OF
SEVERE THUNDERSTORM DEVELOPMENT...IN MOST CASES. THE MAIN SEVERE
THREAT WILL BE FOR WINDS AND HAIL.

...FLOODING...
AS THE SHOWERS AND THUNDERSTORMS APPROACH THIS AFTERNOON FROM THE
SOUTHWEST...LOCALLY HEAVY RAINS WILL PRODUCE PONDING ON AREA
ROADS AND IN  OTHER LOW LYING AREAS ACROSS EXTREME SOUTHEASTERN
ARKANSAS...
NORTHEASTERN LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:09 PM CDTSevere Thunderstorm WarningJANMadison61 min
Oct 25, 2:54 PM CDTSevere Thunderstorm WarningJANChicot61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.